Alert archive / California / High Wind Watches in 2011

High Wind Watch 14, NWS Las Vegas, NV

April 20, 2011Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Apr 20, 2011, 2:49 PM PDT for Inyo County, California. It took effect at Apr 21, 2011, 9:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 2:49 PM PDT (21:49 UTC)
In effect from
Apr 21, 2011, 9:00 AM PDT
Expired
Apr 20, 2011, 9:09 PM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3037 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS75 KVEF 202149
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
249 PM PDT WED APR 20 2011

.A LOW PRESSURE SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST WILL
PRODUCE GUSTY DOWNSLOPE WINDS TONIGHT AND THURSDAY FOR THE EASTERN
SIERRA SLOPES. GUSTY AFTERNOON WINDS WILL ALSO OCCUR OVER PORTIONS
OF THE MOJAVE DESERT IN CALIFORNIA THURSDAY. 

CAZ523-524-210600-
/O.NEW.KVEF.WI.Y.0027.110421T2100Z-110422T0300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
249 PM PDT WED APR 20 2011

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN AND EASTERN MOJAVE DESERT...WHICH IS IN
EFFECT FROM 2 PM TO 8 PM PDT THURSDAY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 6 PM. 

* LOCATIONS: BARSTOW...FORT IRWIN...BAKER

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO
  BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A
  MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION
AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND AREAS OF
REDUCED VISIBILITY.

&&

$$

CAZ519-210600-
/O.NEW.KVEF.HW.A.0014.110421T1600Z-110421T2200Z/
/O.CON.KVEF.WI.Y.0026.000000T0000Z-110421T1100Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
249 PM PDT WED APR 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY ABOVE
5000 FEET...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A WIND ADVISORY ABOVE
5000 FEET REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 65 MPH
  TONIGHT. STRONGER WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75
  MPH ARE POSSIBLE THURSDAY.

* TIMING: DOWNSLOPE WINDS ARE EXPECTED TO CONTINUE OVERNIGHT WITH
  A DECREASE IN WIND SPEEDS EXPECTED NEAR SUNRISE THURSDAY
  MORNING. DOWNSLOPE WINDS WILL AGAIN INCREASE MID MORNING AND
  CONTINUE THROUGH MID AFTERNOON. 

* LOCATIONS: INCLUDE BUT ARE NOT LIMITED TO ASPENDELL AND STATE 
  ROUTE 168.

* IMPACTS: RESIDENTS AND TRAVELERS ALONG HIGHWAY 168 SHOULD BE 
  AWARE OF THESE WINDS. SECURE ANY LOOSE OUTDOOR OBJECTS AND 
  BE AWARE THAT STRONG CROSS WINDS AND LOWER VISIBILITIES MAY 
  BE ENCOUNTERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
1 follow-up statement
308 
WWUS75 KVEF 210409
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
909 PM PDT WED APR 20 2011

.A LOW PRESSURE SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST AND
ACROSS THE NORTHERN GREAT BASIN WILL PRODUCE STRONG AND GUSTY
DOWNSLOPE WINDS TONIGHT AND THURSDAY FOR THE EASTERN SIERRA
SLOPES. STRONG SOUTHWEST WINDS WILL ALSO OCCUR OVER MUCH OF THE
MOJAVE DESERT IN SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND
NORTHWEST ARIZONA THURSDAY AFTERNOON AND EVENING.

CAZ519-211100-
/O.UPG.KVEF.HW.A.0014.110421T1600Z-110421T2200Z/
/O.NEW.KVEF.HW.W.0013.110421T1100Z-110421T2100Z/
/O.CON.KVEF.WI.Y.0026.000000T0000Z-110421T1100Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
909 PM PDT WED APR 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY ABOVE
5000 FEET...
...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...WHICH IS IN
EFFECT FROM 4 AM TO 2 PM PDT THURSDAY. THIS REPLACES THE HIGH
WIND WATCH PREVIOUSLY IN EFFECT. A WIND ADVISORY ABOVE 5000 FEET
REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
  TONIGHT. STRONGER WEST WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 75
  MPH ARE EXPECTED THURSDAY.

* TIMING: DOWNSLOPE WINDS ARE EXPECTED TO CONTINUE OVERNIGHT WITH
  A DECREASE IN WIND SPEEDS BETWEEN MIDNIGHT AND 4 AM THURSDAY.
  DOWNSLOPE WINDS WILL AGAIN INCREASE EARLY THURSDAY MORNING AND
  SHOULD PEAK BY NOON BEFORE DECREASING BELOW 60 MPH EARLY IN THE
  AFTERNOON.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL

* IMPACTS: A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND
  EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
  AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND TRAVELERS ALONG HIGHWAY 168 SHOULD BE AWARE OF
THESE STRONG WINDS. SECURE ANY LOOSE OUTDOOR OBJECTS AND BE AWARE
THAT STRONG CROSS WINDS AND LOWER VISIBILITIES MAY BE ENCOUNTERED.

&&

$$

CAZ520-211100-
/O.NEW.KVEF.HW.W.0013.110421T1100Z-110421T2100Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
909 PM PDT WED APR 20 2011

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 4 AM TO 2
PM PDT THURSDAY.

* WINDS: DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SIERRA WILL
  PRODUCE WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 65 MPH NEAR
  THE WESTERN FOOTHILLS OF THE OWENS VALLEY.

* TIMING: WIND GUSTS ARE EXPECTED TO DEVELOP EARLY THURSDAY
  MORNING THEN PEAK BETWEEN 8 AM AND NOON BEFORE TURNING NORTHWEST
  AND DECREASING TO LESS THAN 50 MPH EARLY IN THE AFTERNOON.

* LOCATIONS: ALONG AND WEST OF HIGHWAY 395 WITH THE MOST FAVORABLE
  AREAS NEAR CANYON OPENINGS.

* IMPACTS: A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND
  EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
  AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE
  AND HAZARDOUS DRIVING CONDITIONS ALONG SECTIONS OF HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH/SOUTH ROADS.

&&

$$

AZZ001-003-036-NVZ016>022-211100-
/O.EXA.KVEF.WI.Y.0027.110421T2100Z-110422T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
909 PM PDT WED APR 20 2011 /909 PM MST WED APR 20 2011/

...WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ TO 8 PM PDT
/8 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR MUCH OF FAR SOUTHERN NEVADA AND NORTHWEST ARIZONA...
WHICH IS IN EFFECT FROM 2 PM TO 8 PM THURSDAY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH CAN BE EXPECTED IN THE DESERTS. GUSTS TO 60 MPH CAN BE
  EXPECTED IN THE MOUNTAINS.

* TIMING: WINDS WILL INCREASE SIGNIFICANTLY BY EARLY THUS DAY
  AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 6
  PM.

* LOCATIONS: PRIMM...SEARCHLIGHT...CAL-NEV-ARI...LAS VEGAS...
  NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...
  NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
  PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...RED
  ROCK CANYON...MESQUITE...OVERTON...MOAPA...HOOVER
  DAM...LAUGHLIN...BULLHEAD CITY...COLORADO CITY...KINGMAN...GOLDEN
  VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
  TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER 
  DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO 
  WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION
AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND AREAS OF
REDUCED VISIBILITY.

&&

$$

CAZ523-524-211100-
/O.CON.KVEF.WI.Y.0027.110421T2100Z-110422T0300Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
909 PM PDT WED APR 20 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY
FOR THE WESTERN AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE 
  STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 6 PM.

* LOCATIONS: BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...
  BARSTOW...DAGGETT...FORT IRWIN 

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
  TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER 
  DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO 
  WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION
AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND AREAS OF
REDUCED VISIBILITY.

&&

$$

JA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 20, 10:00 AM PDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 20, 10:00 AM PDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT WED APR 20 2011

.SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN
CALIFORNIA TODAY AND INTO NEVADA ON THURSDAY. THIS FEATURE WILL
GENERATE GUSTY WINDS ONCE AGAIN ACROSS MUCH OF THE AREA BOTH DAYS
WHILE ALSO BRINGING A CHANCE OF SHOWERS ACROSS PORTIONS OF THE
SOUTHERN GREAT BASIN. ABOVE NORMAL TEMPERATURES ARE STILL EXPECTED
TODAY BUT HIGH TEMPERATURES THURSDAY WILL DROP TO AROUND NORMAL AS
THE SYSTEM MOVES INTO NEVADA.
&&

.UPDATE...WINDS EXPECTED TO INCREASE OVER WESTERN SAN BERNARDINO AND
THE EASTERN SLOPES OF THE SOUTHERN SIERRA THIS AFTERNOON AS A COUPLE
OF SHORTWAVE TROUGHS MOVE THROUGH THE REGION. STILL THINK THAT WINDS
WILL BE CLOSE TO ADVISORY LEVELS IN SAN BERNARDINO COUNTY...BUT NOT
ENOUGH FOR ADVISORIES TO BE ISSUED. THE OTHER LOCATION IS THE
EASTERN SIERRA SLOPES AND WINDS DO LOOK STRONG ENOUGH FOR AN
ADVISORY WHICH IS CURRENTLY IN PLACE. STRONGER WINDS EXPECTED
THURSDAY AND ADDITIONAL ADVISORIES/WATCHES MAY BE NEEDED.
&&

.AVIATION...FOR MCCARRAN...WINDS WILL CONTINUE GUSTING FROM THE
SOUTH TO SOUTHWEST WITH OCCASIONAL GUSTS TO 30 KNOTS. THERE WILL BE
A FEW HOURS LULL THIS EVENING BEFORE THE WINDS AGAIN START GUSTING
TO NEAR 25 KNOTS. THROUGH THURSDAY MORNING THE DIRECTION WILL BE
FROM THE SOUTH TO SOUTHWEST. CLOUD COVER THROUGH THURSDAY MORNING
WILL BE VARIABLE AMOUNTS OF HIGH LEVEL CLOUDS ABOVE 25K FEET.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY STRONG WINDS ARE EXPECTED IN THE WESTERN MOJAVE
DESERT AND OWENS VALLEY/SIERRA SLOPES TODAY AND TONIGHT. THE
BARSTOW/DAGGETT AREA WILL SEE WEST GUSTS TO NEAR 35 KNOTS. THE
EASTERN SIERRA SLOPES WILL SEE GUSTS TO NEAR 65 KNOTS. THE WESTERN
FOOTHILLS OF THE OWENS VALLEY COULD SEE STRONG GUSTS AS WELL NEAR
CANYON OPENINGS. MODERATE OR GREATER TURBULENCE WILL OCCUR NEAR AND
IN THE LEE OF THE SIERRA MOUNTAINS AND HIGHER TERRAIN/MOUNTAINS OF
SAN BERNARDINO AND CLARK COUNTIES TODAY AND TONIGHT. CLOUD COVER
THROUGH THURSDAY MORNING WILL BE VARIABLE AMOUNTS OF HIGH LEVEL
CLOUDS ABOVE 25K FEET.
&&

.PREV DISCUSSION...
300 AM PDT WED APR 20 2011

.SHORT TERM...A COUPLE OF SHORTWAVE TROUGHS WILL IMPACT THE AREA
TODAY THROUGH THURSDAY. THE FIRST SHORTWAVE WAS EVIDENT ON WATER
VAPOR IMAGERY AT ABOUT 40N/130W EARLY THIS MORNING. THIS FEATURE
WILL WEAKEN AND MOVE INTO NORTHERN CALIFORNIA TODAY WHICH WILL KICK
WINDS UP A BIT WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. THE
STRONGEST WINDS WILL BE ALONG THE EASTERN SIERRA SLOPES WHERE MODELS
INDICATE A DECENT DOWNSLOPE SIGNATURE. A WIND ADVISORY WAS ISSUED
EARLIER FOR THIS AFTERNOON AND MUCH OF TONIGHT AND THAT STILL LOOKS
GOOD. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA ELSEWHERE ALTHOUGH
WINDS IN WESTERN SAN BERNARDINO COUNTY MAY GET CLOSE. MOISTURE WILL
INCREASE SOMEWHAT TODAY AS THE SHORTWAVE MOVES INTO CALIFORNIA WITH
A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR NORTHERN PORTION OF THE
FORECAST AREA. THE SECOND TROUGH TO IMPACT THE AREA IS ACTUALLY IN
TWO PIECES EARLY THIS MORNING...ONE NEAR 52N/135W AND ANOTHER NEAR
42N/145W. THESE WILL BECOME ONE PHASED TROUGH LATER TODAY AND WILL
MOVE ACROSS NEVADA THURSDAY. THIS FEATURE WILL BE A LITTLE STRONG
THAN THE FIRST ONE AND WILL KICK WINDS UP A LITTLE MORE. WIND
ADVISORIES WILL LIKELY BE NEEDED FOR SEVERAL ZONES...PARTICULARLY
FROM ROUGHLY LAS VEGAS SOUTHWARD AND THE SIERRA. THE HIGH RESOLUTION
NMM IS INDICATING THAT WINDS COULD REACH HIGH WIND WARNING LEVELS
ALONG THE EASTERN SIERRA SLOPES THURSDAY. MOISTURE AND UPWARD
FORCING ONCE AGAIN WILL BE LIMITED TO THE FAR NORTHERN PART OF THE
FORECAST AREA ALTHOUGH POPS ARE SLIGHTLY HIGHER THAN TODAY. THE WEAK
TROUGH TODAY WILL HAVE LITTLE EFFECT ON THE HIGH TEMPERATURES WHICH
SHOULD BE SIMILAR TO YESTERDAY. TEMPERATURES WILL COOL SEVERAL
DEGREES WITH THE SOMEWHAT DEEPER TROUGH ON THURSDAY.

.LONG TERM...FRIDAY THROUGH TUESDAY...MODELS ARE STILL FORECASTING
SHORTWAVE ENERGY MOVING INTO THE REGION FRIDAY...SUNDAY AND THEN
POTENTIALLY MONDAY OF NEXT WEEK. EACH OF THE SYSTEMS HAVE LIMITED
MOISTURE AND WILL RELY ON OROGRAPHICS/WEAK JET DYNAMICS TO GENERATE
SHOWERS MAINLY ACROSS THE NORTH. THE MAIN ISSUE WILL BE WINDS AND
WIND ADVISORIES MAY BE NEEDED ESPECIALLY ACROSS THE SIERRA EAST
SLOPES AND IN THE WESTERN MOJAVE DESERT. TEMPERATURES IN GENERAL ARE
FORECAST TO BE A FEW DEGREES EITHER SIDE OF NORMAL.

MODELS AGREE THAT HIGH PRESSURE RETURNS TO THE WEST BY TUESDAY AND
TEMPERATURES BEGIN A STEADY CLIMB UPWARDS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY FROM 2 PM TODAY TO 4 AM PDT THURSDAY FOR CAZ519.
&&

GORELOW/JACQUES/HARRISON/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 20, 3:45 AM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 AM PDT WED APR 20 2011

AZZ001>003-036-CAZ520>527-NVZ014>022-210700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
345 AM PDT WED APR 20 2011 /345 AM MST WED APR 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK DISTURBANCE
MOVING ACROSS NORTHERN CALIFORNIA TODAY WILL KICK WINDS UP A BIT
TODAY. BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED WITH THE
STRONGEST WINDS IN WESTERN SAN BERNARDINO COUNTY WHERE GUSTS UP TO
40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SOMEWHAT STRONGER STORM SYSTEM MOVING INTO NEVADA THURSDAY WILL
BRING INCREASING WINDS TO MUCH OF THE AREA. WIDESPREAD GUSTS OVER
40 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE MOJAVE DESERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519-210700-
EASTERN SIERRA SLOPES-
345 AM PDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WEAK DISTURBANCE MOVING ACROSS NORTHERN CALIFORNIA TODAY BRING
GUSTY WINDS TO THE EASTERN SIERRA SLOPES THIS AFTERNOON AND
TONIGHT. SUSTAINED WINDS AROUND 40 MPH WITH GUSTS TO 65 MPH ARE
LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER DISTURBANCE MOVING INTO NEVADA THURSDAY WILL BRING EVEN
STRONGER WINDS TO THE EASTERN SIERRA SLOPES. THERE IS POTENTIAL
FOR SUSTAINED WINDS AROUND 50 MPH WITH GUSTS OVER 70 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:49 PM PDTWind AdvisoryVEFSan Bernardino29 hr

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.